MAUDE Adverse Event Report: MEDTRONIC IRELAND ATTAIN COMMAND; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND ATTAIN COMMAND; CATHETER, PERCUTANEOUS
Model Number 6250VC
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Cardiac Tamponade (2226); Pericardial Effusion (3271); Syncope/Fainting (4411)
Date of Event 07/22/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant procedure, the right ventricular (rv) lead required multiple attempts to be placed and multiple stylets were used.After the rv lead was placed it was determined, after multiple attempts, that the coronary sinus could not be cannulated.The right atrial (ra) lead was inserted through the existing sheath and implanted without difficulty.After the ra lead was implanted, it was observed that the patient was unresponsive, hypotensive and hypoxic requiring bag mask ventilations.The rv and ra leads were removed and the pocket was sutured.Cardiopulmonary resuscitation (cpr) was initiated and emergency medical services (ems) were called.A bedside echocardiogram (echo) was performed and fluid was observed in the pericardial space.The patient experienced bradycardia, cardiac arrest, cardiac tamponade and pericardial effusion.The patient was transferred to a local hospital, where they were pronounced deceased.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was further confirmed in follow up that the cause of death was not related to any lead performance or patient history of disease or patient condition.

Brand Name
ATTAIN COMMAND
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key19816770
Report Number9612164-2024-03378
Device Sequence Number21003506
Product Code DQY
UDI-Device Identifier00763000160357
UDI-Public00763000160357
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number6250VC
Device Catalogue Number6250VC
Device Lot Number0012141713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/17/2024
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexMale